Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 27, 2000, 7:32 PM EDT for Pittsylvania County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 7:32 PM EDT (23:32 UTC)
- Expired
- May 27, 2000, 8:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Pittsylvania County, VA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 272333 COR SVRRNK VAC143-280015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 732 PM EDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 815 PM EDT. * AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST gOF CALLANDS...MOVING EAST AT 35 MPH. SOME LOCATIONS THREATENED THROUGH 815 PM EDT INCLUDE CALLANDS... BLAIRS... MT AIRY... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ SN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:20 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 27, 3:20 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 320 PM EDT SAT MAY 27 2000 HAVE ISSUED LATE PM PACKAGE EARLY TO INCLUDE TORNADO WATCH. WINDS HAVE TURNED MORE WESTERLY WEST OF BLUE RIDGE WITH OUTFLOW FROM OLD LINE IN EASTERN KY/WERN WV...BUT MAY BACK TO SOUTHWEST AGAIN AHEAD OF NEXT CLUSTER OF TSTMS DEVELOPING IN WRN WV. SOUTHWEST WINDS CONTINUE EAST OF THE BLUE RIDGE...KEEPING MODERATE SPEED/DIRECTIONAL SHEAR IN THOSE LOCATIONS. HAVE KEPT ALL BUT FAR WESTERN.NRN COUNTIES IN THE WATCH. OVERNIGHT EXPECT ACTIVITY TO DIMINISH FOR A WHILE...BUT SHOULD REFIRE LATE AS MAIN UPPER LOW EJECTS EASTWARD WITH STRONG DYNAMICS. SUNDAY EXPECT MAIN PREFRONTAL TSTMS MAY OCCUR PRE 20Z AS BEST DYNAMICS SPREAD EASTWARD AHEAD OF FRONT. FROPA EXPECTED TO OCCUR 15Z IN THE WEST TO 21Z IN THE EAST. BEHIND THE FRONT COLD POOL KEEPS THINGS QUITE UNSTABLE AND ADDITIONAL TSTM EXPECTED TO DEVELOP WITH POTENTIAL FOR HAIL. COULD HAVE TRIED TO CATEG HIER/LOWER POPS INTO TWO PERIODS BUT WITH FIRST PERIOD CONCERNS WENT WITH GENERALS. MONDAY LOOKS TO BE A COOL DAY WITH NORTH/NORTHEAST WINDS. THIS COULD KEEP PIEDMONT NEARLY AS COOL AS THE WEST WITH MORE CLOUDS. MENTIONED BREEZY IN THE EAST WITH PRESSURE GRADIENT. SURE WONT FEEL LIKE THE TRADITIONAL BEGINNING OF SUMMER. .RNK. .VA...TORNADO WATCH TIL 9 PM ALL BUT THE FAR NORTH .WV...NONE. .NC...TORNADO WATCH TIL 9 PM FOR ALL. NOGUEIRA
In the hours before
Local storm report, May 27, 2:35 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
235 PM EDT SAT MAY 27 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0229 PM 10 SW WILKESBORO NC .75 INCH HAIL
05/27/00 WILKES PILOT REPORT
PMLocal storm report, May 27, 3:30 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
330 PM EDT SAT MAY 27 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM 5 S WILKESBORO NC WIND DAMAGE
05/27/00 WILKES NUMEROUS TREES DOWN NEAR
BRUSHY MOUNTAINS WITH
SCATTERED POWER
OUTAGESThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 24 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.